MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 40023
Medical Device Problem Codes Perivalvular Leak (1457); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pleural Effusion (2010); Septic Shock (2068); Cardiogenic Shock (2262); Valvular Insufficiency/ Regurgitation (4449)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that 4 months post implant of this 23mm aortic bioprosthetic valve, it was explanted and replaced with a bioprosthetic valve of the same size and model.The reason for the replacement was not reported.No additional adverse patient effects were reported.Additional information was received which stated that the reason for the replacement was sepsis with septic shock, endocarditis, aortic insufficiency (ai), and annular dehiscence with a peak gradient of 29mmhg.It was stated that the organism cultured was staphylococcus aureus bacteremia.It was reported that a mobile echo density was observed on the aortic surface of the valve on transesophageal echocardiogram (tee).The presence of vegetation was also reported.Antibiotics were administered.It was reported that immediately after valve replacement, the patient was in a mixed shock state concerning for cardiogenic as well as septic shock.Medication was administered to treat the hemodynamic instability.The patient was administered pressor medications and was on mechanical ventilation support post valve replacement procedure.It was also stated that a trivial paravalvular leak was noted on transesophageal echocardiogram (tee) post procedure.It was further noted that a small left pleural effusion had also been observed.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AVALUS AORTIC TISSUE VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19558046
Report Number2025587-2024-03494
Device Sequence Number4851621
Product Code LWR
UDI-Device Identifier00643169983199
UDI-Public00643169983199
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model Number40023
Device Catalogue Number40023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Initial Report FDA Received Date06/18/2024
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexMale
Patient Weight67 KG
Patient RaceWhite